Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 24, 2016, 2:24 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 2:24 PM MST (21:24 UTC)
- Expired
- Aug 24, 2016, 2:45 PM MST
- In force
- 21 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 42 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WUUS55 KFGZ 242124 SVRFGZ AZC005-025-242145- /O.NEW.KFGZ.SV.W.0063.160824T2124Z-160824T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 224 PM MST WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 245 PM MST * AT 222 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE. THIS STORM WAS LOCATED ABOUT A MILE SOUTHEAST OF MUNDS PARK AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS SOUTH OF MORMON LAKE SOUTH TO STONEMAN LAKE ROAD PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3491 11163 3496 11153 3475 11132 3466 11151 TIME...MOT...LOC 2122Z 330DEG 25KT 3488 11156 $$
1 follow-up statement
659
WWUS55 KFGZ 242138
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
238 PM MST WED AUG 24 2016
AZC005-025-242147-
/O.EXP.KFGZ.SV.W.0063.000000T0000Z-160824T2145Z/
YAVAPAI AZ-COCONINO AZ-
238 PM MST WED AUG 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI AND COCONINO COUNTIES
WILL EXPIRE AT 245 PM MST...
THE THUNDERSTORM SOUTHEAST OF MUNDS PARK WHICH PROMPTED THE WARNING
HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 3491 11163 3496 11153 3475 11132 3466 11151
TIME...MOT...LOC 2136Z 330DEG 25KT 3488 11156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:20 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 24, 10:20 AM MST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1020 AM MST WED AUG 24 2016 .SYNOPSIS...Expect isolated to scattered thunderstorms each day through Saturday, especially over the higher elevations. A drying and warming trend is expected late in the weekend and into early next week. && .DISCUSSION...Drier and more stable northwesterly flow has developed across the area behind the low pressure system from Tuesday. Enough moisture still exists south of the Mogollon Rim that any convection that initializes over higher terrain today may develop into isolated storms when moving into this environment. Otherwise, expect a much quieter day compared to yesterday. Flow turns southwesterly Thursday and Friday, which may bring a bit more moisture back north, especially over the eastern zones. By Saturday and Sunday, high pressure begins to build into Arizona from the west. Expect much drier and warmer conditions by late in the weekend and into early next week. These trends are covered and no updates are needed. && .AVIATION...For the 18Z package...VFR conditions will prevail over northern Arizona through the TAF period. Scattered showers and thunderstorms will develop near KGCN-KFLG-KSEZ-KPRC between 20z-24z Wednesday. Brief periods of MVFR conditions and gusty winds will be possible near thunderstorms. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...TM For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 24, 9:00 AM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST WED AUG 24 2016 AZZ004>018-037>040-250045- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 900 AM MST WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DRIER AND MORE STABLE CONDITIONS DEVELOPED OVERNIGHT ACROSS THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE MOGOLLON RIM. STORMS WILL MOVE NORTH TO SOUTH TODAY...WITH THE MAIN THREATS BEING BRIEF HEAVY RAIN AND SMALL HAIL. EXPECT ACTIVITY TO DECREASE QUICKLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW GRADE MONSOON CONDITIONS ARE EXPECTED THROUGH SATURDAY. MOST STORMS WILL BE LOCATED SOUTH AND EAST OF THE MOGOLLON RIM. A PRONOUNCED DRYING AND WARMING TREND WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:20 PM MST | Areal Flood Advisory | FGZ | Coconino | 115 min |
| Aug 24, 1:45 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 15 min |
| Aug 24, 1:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 24, 2:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 41 min |
| Aug 24, 3:23 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Aug 24, 3:25 PM MST | Special Weather Statement | FGZ | 35 min | |
| Aug 24, 3:49 PM MST | Special Weather Statement | FGZ | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.